Alert archive / Wyoming / High Wind Watches in 2012
High Wind Watch 34, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Dec 15, 2012, 3:27 PM MST for 5 counties in Wyoming. It took effect at Dec 16, 2012, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 15, 2012, 3:27 PM MST (22:27 UTC)
- In effect from
- Dec 16, 2012, 11:00 PM MST
- Expired
- Dec 16, 2012, 8:00 PM MST
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.5 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
776 WWUS75 KRIW 152227 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 327 PM MST SAT DEC 15 2012 ...VERY STRONG WINDS POSSIBLE ACROSS PORTIONS OF CENTRAL WYOMING LATER SUNDAY NIGHT THROUGH MONDAY... .A COUPLE AREAS HAVE THE POTENTIAL FOR VERY STRONG WINDS LATER SUNDAY NIGHT THROUGH MONDAY. ONE AREA IS THE CODY FOOTHILLS LATER SUNDAY EVENING TO AROUND SUNRISE MONDAY. THE SECOND AREA IS FROM THE GREEN MOUNTAINS OVER TO CASPER ON MONDAY. AN INCREASING SURFACE PRESSURE GRADIENT MAY COMBINE WITH VERY STRONG WINDS NEAR MOUNTAIN TOP TO POTENTIALLY PRODUCE THIS HIGH WINDS. WYZ003-161300- /O.NEW.KRIW.HW.A.0034.121217T0600Z-121217T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 327 PM MST SAT DEC 15 2012 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. * SUMMARY AND TIMING...VERY STRONG MOUNTAIN TOP FLOW MAY COMBINE WITH AN INCREASING SURFACE PRESSURE GRADIENT TO PRODUCE HIGH WINDS BETWEEN CODY AND CLARK FROM AROUND 11 PM SUNDAY NIGHT TO 8 AM MONDAY. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. THE PEAK WINDS WILL LIKELY BE TOWARDS SUNRISE. * IMPACTS...TRAVELLERS ON HIGHWAY 120 BETWEEN CODY AND CLARK WILL NEED TO BE PREPARED FOR THE POTENTIAL OF THESE VERY STRONG CROSS WINDS LATER SUNDAY NIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-161300- /O.NEW.KRIW.HW.A.0034.121217T0900Z-121218T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 327 PM MST SAT DEC 15 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING. * SUMMARY AND TIMING...A RAPIDLY INCREASING SURFACE PRESSURE GRADIENT MAY COMBINE WITH VERY STRONG MOUNTAIN TOP FLOW TO PRODUCE HIGH WINDS ACROSS THE AREA LATER SUNDAY NIGHT THROUGH EARLY MONDAY EVENING. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS AROUND 60 MPH. THE STRONGEST WINDS WILL OCCUR DURING THE DAY MONDAY. * IMPACTS...TRAVELLERS HEADING OVER BEAVER RIM OR TRAVELLING BETWEEN SWEETWATER STATION AND MUDDY GAP SHOULD BE PREPARED FOR VERY STRONG AND ERRATIC WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-161300- /O.NEW.KRIW.HW.A.0034.121217T1200Z-121218T0300Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 327 PM MST SAT DEC 15 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING. * SUMMARY AND TIMING...VERY STRONG WINDS MAY DEVELOP ON MONDAY AS AN INCREASING SURFACE PRESSURE GRADIENT COMBINES WITH VERY STRONG MOUNTAIN TOP WINDS. THE HIGHEST LIKELIHOOD OF THESE WINDS WILL BE MONDAY AFTERNOON. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVELLERS HEADING NORTH ON INTERSTATE 25 BETWEEN CASPER AND MIDWEST SHOULD BE PREPARED FOR VERY STRONG AND ERRATIC CROSS WINDS ON MONDAY. THESE STRONG WINDS WILL ALSO AFFECT THE TRAVEL WEST TOWARDS WALTMAN AND HILAND ON HIGHWAY 20 26. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ SKRBAC
3 follow-up statements
465 WWUS75 KRIW 160916 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 216 AM MST SUN DEC 16 2012 ...VERY STRONG WINDS POSSIBLE ACROSS PORTIONS OF CENTRAL WYOMING LATER SUNDAY NIGHT THROUGH MONDAY... .A COUPLE AREAS HAVE THE POTENTIAL FOR VERY STRONG WINDS LATER SUNDAY NIGHT THROUGH MONDAY. ONE AREA IS THE CODY FOOTHILLS LATER SUNDAY EVENING TO AROUND SUNRISE MONDAY. THE SECOND AREA IS FROM THE GREEN MOUNTAINS OVER TO CASPER ON MONDAY AS WELL AS THE LANDER FOOTHILLS AND PORTIONS OF THE SOUTHWESTERN BIG HORN BASIN. AN INCREASING SURFACE PRESSURE GRADIENT MAY COMBINE WITH VERY STRONG WINDS NEAR MOUNTAIN TOP TO POTENTIALLY PRODUCE THIS HIGH WINDS. WYZ005-018-162300- /O.EXB.KRIW.HW.A.0034.121217T0900Z-121217T2100Z/ SOUTHWEST BIG HORN BASIN-LANDER FOOTHILLS- INCLUDING THE CITIES OF...THERMOPOLIS...LANDER 216 AM MST SUN DEC 16 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. * SUMMARY AND TIMING...A RAPIDLY INCREASING SURFACE PRESSURE GRADIENT MAY COMBINE WITH VERY STRONG MOUNTAIN TOP FLOW TO PRODUCE HIGH WINDS ACROSS THE AREA LATER SUNDAY NIGHT THROUGH MONDAY AFTERNOON. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS AROUND 60 MPH. THE STRONGEST WINDS WILL OCCUR DURING MONDAY MORNING. * IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS IN LIGHT WEIGHT AND HIGH PROFILE VEHICLES. OTHER OUTDOOR ACTIVITIES MAY BECOME DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ003-162300- /O.CON.KRIW.HW.A.0034.121217T0600Z-121217T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 216 AM MST SUN DEC 16 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING. * SUMMARY AND TIMING...VERY STRONG MOUNTAIN TOP FLOW MAY COMBINE WITH AN INCREASING SURFACE PRESSURE GRADIENT TO PRODUCE HIGH WINDS BETWEEN CODY AND CLARK FROM AROUND 11 PM SUNDAY NIGHT TO 8 AM MONDAY. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. THE PEAK WINDS WILL LIKELY BE TOWARDS SUNRISE. * IMPACTS...TRAVELERS ON HIGHWAY 120 BETWEEN CODY AND CLARK WILL NEED TO BE PREPARED FOR THE POTENTIAL OF THESE VERY STRONG CROSS WINDS LATER SUNDAY NIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-162300- /O.CON.KRIW.HW.A.0034.121217T0900Z-121218T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 216 AM MST SUN DEC 16 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING. * SUMMARY AND TIMING...A RAPIDLY INCREASING SURFACE PRESSURE GRADIENT MAY COMBINE WITH VERY STRONG MOUNTAIN TOP FLOW TO PRODUCE HIGH WINDS ACROSS THE AREA LATER SUNDAY NIGHT THROUGH EARLY MONDAY EVENING. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS AROUND 60 MPH. THE STRONGEST WINDS WILL OCCUR DURING THE DAY MONDAY. * IMPACTS...TRAVELERS HEADING OVER BEAVER RIM OR TRAVELING BETWEEN SWEETWATER STATION AND MUDDY GAP SHOULD BE PREPARED FOR VERY STRONG AND ERRATIC WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-162300- /O.CON.KRIW.HW.A.0034.121217T1200Z-121218T0300Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 216 AM MST SUN DEC 16 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING. * SUMMARY AND TIMING...VERY STRONG WINDS MAY DEVELOP ON MONDAY AS AN INCREASING SURFACE PRESSURE GRADIENT COMBINES WITH VERY STRONG MOUNTAIN TOP WINDS. THE HIGHEST LIKELIHOOD OF THESE WINDS WILL BE MONDAY AFTERNOON. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVELERS HEADING NORTH ON INTERSTATE 25 BETWEEN CASPER AND MIDWEST SHOULD BE PREPARED FOR VERY STRONG AND ERRATIC CROSS WINDS ON MONDAY. THESE STRONG WINDS WILL ALSO AFFECT THE TRAVEL WEST TOWARDS WALTMAN AND HILAND ON HIGHWAY 20 26. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
650 WWUS75 KRIW 162131 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 231 PM MST SUN DEC 16 2012 ...VERY STRONG WINDS EXPECTED ACROSS PORTIONS OF CENTRAL WYOMING LATER TONIGHT THROUGH MONDAY EVENING... ...VERY STRONG WINDS STILL POSSIBLE IN THE LANDER FOOTHILLS AND HOT SPRINGS COUNTY LATER TONIGHT AND MONDAY... .HIGH WINDS ARE LIKELY BETWEEN JEFFREY CITY AND CASPER FROM LATER TONIGHT THROUGH MONDAY EVENING. THE WINDS MAY REACH HIGH WIND CRITERIA AS EARLY AS 2 AM IN THE GREEN MOUNTAINS AND RATTLESNAKE RANGE AND 5 AM IN THE CASPER AREA. WINDS WILL PEAK MONDAY AFTERNOON AHEAD OF A STRONG COLD FRONT. HIGH WINDS MAY ALSO STILL DEVELOP IN THE LANDER FOOTHILLS AND ACROSS HOT SPRINGS COUNTY LATER TONIGHT THROUGH MONDAY AFTERNOON. WYZ003-162245- /O.CAN.KRIW.HW.A.0034.121217T0600Z-121217T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 231 PM MST SUN DEC 16 2012 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WATCH. WIDESPREAD HIGH WINDS ARE NO LONGER EXPECTED ACROSS THE AREA LATER TONIGHT. HOWEVER...STRONG WEST WINDS ARE STILL EXPECTED TO DEVELOP AT SPEEDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH AROUND AND JUST SOUTH OF CLARK. WIND GUSTS COULD ALSO GUST 40 TO 50 MPH ON THE WEST SIDE OF CODY AND JUST SOUTH OF CODY. $$ WYZ019-170915- /O.UPG.KRIW.HW.A.0034.121217T0900Z-121218T0300Z/ /O.NEW.KRIW.HW.W.0035.121217T0900Z-121218T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 231 PM MST SUN DEC 16 2012 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 8 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...A RAPIDLY INCREASING SURFACE PRESSURE GRADIENT WILL COMBINE WITH VERY STRONG MOUNTAIN TOP FLOW TO PRODUCE HIGH WINDS ACROSS THE AREA LATER TONIGHT THROUGH EARLY MONDAY EVENING. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS AROUND 60 MPH. THE STRONGEST WINDS WILL OCCUR DURING THE DAY MONDAY. * IMPACTS...TRAVELERS HEADING OVER BEAVER RIM OR TRAVELING BETWEEN SWEETWATER STATION AND MUDDY GAP SHOULD BE PREPARED FOR VERY STRONG AND ERRATIC WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-170915- /O.UPG.KRIW.HW.A.0034.121217T1200Z-121218T0300Z/ /O.NEW.KRIW.HW.W.0035.121217T1200Z-121218T0300Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 231 PM MST SUN DEC 16 2012 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 8 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 8 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...VERY STRONG WINDS WILL DEVELOP ON MONDAY AS AN INCREASING SURFACE PRESSURE GRADIENT COMBINES WITH VERY STRONG MOUNTAIN TOP WINDS. THE HIGHEST LIKELIHOOD OF THESE WINDS WILL BE MONDAY AFTERNOON. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVELERS HEADING NORTH ON INTERSTATE 25 BETWEEN CASPER AND MIDWEST SHOULD BE PREPARED FOR VERY STRONG AND ERRATIC CROSS WINDS ON MONDAY. THESE STRONG WINDS WILL ALSO AFFECT THE TRAVEL WEST TOWARDS WALTMAN AND HILAND ON HIGHWAY 20 26. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ005-018-170915- /O.CON.KRIW.HW.A.0034.121217T0900Z-121217T2100Z/ SOUTHWEST BIG HORN BASIN-LANDER FOOTHILLS- INCLUDING THE CITIES OF...THERMOPOLIS...LANDER 231 PM MST SUN DEC 16 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. * SUMMARY AND TIMING...A RAPIDLY INCREASING SURFACE PRESSURE GRADIENT MAY COMBINE WITH VERY STRONG MOUNTAIN TOP FLOW TO PRODUCE HIGH WINDS ACROSS THE AREA LATER TONIGHT THROUGH MONDAY AFTERNOON. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS AROUND 60 MPH. THE STRONGEST WINDS WILL OCCUR DURING MONDAY MORNING. * IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS IN LIGHT WEIGHT AND HIGH PROFILE VEHICLES. OTHER OUTDOOR ACTIVITIES MAY BECOME DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ SKRBAC
178 WWUS75 KRIW 170300 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 800 PM MST SUN DEC 16 2012 ...VERY STRONG WINDS EXPECTED ACROSS PORTIONS OF CENTRAL WYOMING LATER TONIGHT THROUGH MONDAY EVENING... .HIGH WINDS ARE LIKELY BETWEEN JEFFREY CITY AND CASPER FROM LATER TONIGHT THROUGH MONDAY EVENING. THE WINDS MAY REACH HIGH WIND CRITERIA AS EARLY AS 2 AM IN THE GREEN MOUNTAINS AND RATTLESNAKE RANGE AND 5 AM IN THE CASPER AREA. WINDS IN NATRONA COUNTY WILL PEAK MONDAY AFTERNOON AHEAD OF A STRONG COLD FRONT. HIGH WINDS ARE ALSO LIKELY ACROSS THE LANDER FOOTHILLS AND HOT SPRINGS COUNTY FROM LATE TONIGHT THROUGH EARLY MONDAY AFTERNOON WITH THE STRONGEST WINDS LIKELY BETWEEN 5 AND 11 AM ON MONDAY. WYZ005-018-171100- /O.UPG.KRIW.HW.A.0034.121217T0900Z-121217T2100Z/ /O.EXB.KRIW.HW.W.0035.121217T0900Z-121217T2100Z/ SOUTHWEST BIG HORN BASIN-LANDER FOOTHILLS- INCLUDING THE CITIES OF...THERMOPOLIS...LANDER 800 PM MST SUN DEC 16 2012 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 2 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 2 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...A RAPIDLY INCREASING SURFACE PRESSURE GRADIENT WILL COMBINE WITH VERY STRONG MOUNTAIN TOP FLOW TO PRODUCE HIGH WINDS ACROSS THE AREA LATER TONIGHT THROUGH MONDAY AFTERNOON. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS AROUND 60 MPH. THE STRONGEST WINDS ARE LIKELY FROM 5 AM THROUGH 11 AM. * IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS IN LIGHT WEIGHT AND HIGH PROFILE VEHICLES. OTHER OUTDOOR ACTIVITIES MAY BECOME DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-171100- /O.CON.KRIW.HW.W.0035.121217T0900Z-121218T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 800 PM MST SUN DEC 16 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 8 PM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 8 PM MST MONDAY. * SUMMARY AND TIMING...A RAPIDLY INCREASING SURFACE PRESSURE GRADIENT WILL COMBINE WITH VERY STRONG MOUNTAIN TOP FLOW TO PRODUCE HIGH WINDS ACROSS THE AREA LATER TONIGHT THROUGH EARLY MONDAY EVENING. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS AROUND 60 MPH. THE STRONGEST WINDS WILL OCCUR DURING THE DAY MONDAY. * IMPACTS...TRAVELERS HEADING OVER BEAVER RIM OR TRAVELING BETWEEN SWEETWATER STATION AND MUDDY GAP SHOULD BE PREPARED FOR VERY STRONG AND ERRATIC WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-171100- /O.CON.KRIW.HW.W.0035.121217T1200Z-121218T0300Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 800 PM MST SUN DEC 16 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 8 PM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 8 PM MST MONDAY. * SUMMARY AND TIMING...VERY STRONG WINDS WILL DEVELOP ON MONDAY AS AN INCREASING SURFACE PRESSURE GRADIENT COMBINES WITH VERY STRONG MOUNTAIN TOP WINDS. THE HIGHEST LIKELIHOOD OF THESE WINDS WILL BE MONDAY AFTERNOON. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVELERS HEADING NORTH ON INTERSTATE 25 BETWEEN CASPER AND MIDWEST SHOULD BE PREPARED FOR VERY STRONG AND ERRATIC CROSS WINDS ON MONDAY. THESE STRONG WINDS WILL ALSO AFFECT THE TRAVEL WEST TOWARDS WALTMAN AND HILAND ON HIGHWAY 20 26. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Dec 15, 3:16 PM MST, 11 minutes earlier.
Area forecast discussion, Dec 15, 3:16 PM MST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 316 PM MST SAT DEC 15 2012 .SHORT TERM...TONIGHT THROUGH TUESDAY ANOTHER ACTIVE PERIOD WITH TWO MAIN SYSTEMS AFFECTING THE AREA LATER TONIGHT AND SUNDAY AND THEN A HIGHER IMPACT SYSTEM LATER SUNDAY NIGHT THROUGH MONDAY NIGHT. A THIRD SYSTEM WILL TRY TO HIT THE SERN THIRD OF THE AREA ON TUESDAY. TODAY'S SYSTEM IS LIFTING NE ACROSS OUR SERN QUARTER WITH AREAS OF LIGHT SNOW AND THICK CLOUD COVER. THIS SYSTEM WILL EXIT THE AREA LATER THIS EVENING. A NEW QUICKLY APPROACHING SYSTEM OVER THE PACNW WILL MOVE INTO THE WEST DURING THE EARLY MORNING HOURS ON SUNDAY WITH ANOTHER ROUND OF LIGHT TO MODERATE SNOW THAT WILL CONTINUE THROUGH THE DAY MONDAY. SNOWFALL AMOUNTS GENERALLY LOOK TO BE 4 TO 8 INCHES IN THE MOUNTAINS WITH 2 TO 4 INCHES IN THE VALLEYS. THE NEXT MORE POTENT SYSTEM IS RACING EAST FROM AROUND 170W/50N AREA ON A POTENT JET UP BETWEEN 180 AND 200KTS. THIS SYSTEM WILL BE PRECEDED BY SOME ISENTROPIC UPGLIDE ACROSS THE WEST AFTER 06Z MONDAY BEFORE THE TROUGH AND JET STREAK DYNAMICS MOVE IN MONDAY MORNING. ISENTROPIC SNOWFALL COULD BE PRETTY HEAVY AS STRONG AS IT IS INDICATED ON THE GFS BUT THEN THE COMBO OF WIND AND SNOW MONDAY WILL LIKELY BE HIGH IMPACT WITH INCREASING WINDS AND MODERATE TO HEAVY SNOW. THE CONDITIONS WILL GRADUALLY IMPROVE FROM NORTH TO SOUTH MONDAY EVENING INTO MONDAY NIGHT. THE LAST TO IMPROVE WILL BE THE SOUTHWEST. WINTER STORM WATCHES HAVE BEEN ISSUED FOR THESE AREAS AS FAR EAST AS THE PINEDALE ZONE AND WEST SIDE OF THE WINDS...PARTICULARLY FOR SOUTH PASS WHEN THE WINDS HIT EVEN THOUGH SNOW AMOUNTS WILL BE BORDERLINE (FOR WIDESPREAD 12 INCHES). OTHER ADVISORIES WILL PROBABLY BE NEEDED TO FILL IN THE HOLES. AREAS LIKE THE ABSAROKAS...UPPER GREEN AND SWEETWATER COUNTY MONDAY INTO MONDAY NIGHT FURTHER SOUTH. THE TUESDAY SYSTEM LOOKS TO MAINLY IMPACT THE FAR SOUTH AND POTENTIALLY CASPER ON TUESDAY BUT MOST OF THE ENERGY IS TRENDING SOUTH. WINDS WILL BE A SIGNIFICANT FACTOR EAST OF THE SUNDAY INTO MONDAY. WINDS WILL BEGIN INCREASING IN THE MOUNTAINS...FOOTHILLS AND WIND CORRIDOR SUNDAY BUT MORE SIGNIFICANT WIND POTENTIAL BEGINS SUNDAY NIGHT INTO MONDAY. A BRIEF MOUNTAIN WAVE SIGNATURE IS SHOWING UP ON THE 06Z RUN OF THE WRF OVER THE CODY FOOTHILLS WITH SOME HINT OF A MOUNTAIN TOP INVERSION. THE 18Z RUN IS LESS BULLISH. ISSUED A HIGH WIND WATCH FOR THE BEST PERIOD...06-15Z MONDAY. CONFIDENCE IS MODERATE AT BEST BUT POTENTIAL IS THERE AS THE RIDGE AXIS FLATTENS AND MOVES EAST. THE WIND CORRIDOR WILL THEN TAKE CENTER STAGE LATER SUNDAY NIGHT THROUGH MONDAY EVENING WITH LEE TROUGH DEVELOPING AND STRENGTHENING COMBINED WITH BACKING H7 FLOW OF 50+ KNOTS ON MONDAY. THE EAST SLOPE OF THE WIND RIVERS WILL ALSO SEE INCREASING WINDS SUNDAY AND ESPECIALLY SUNDAY NIGHT INTO MONDAY MORNING. MOUNTAIN WAVE SIGNATURE IS NOT IMPRESSIVE YET SO HELD OFF ON ANY HIGH WIND WATCHES YET. IT STILL NEEDS TO BE WATCHED THOUGH. LOTS OF WIND MOST AREAS MONDAY INTO MONDAY NIGHT WITH IMPRESSIVE JET PUSHING EAST INTO THE AREA. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY SNOWFALL WILL BE CONTINUING PRIMARILY WEST AND SOUTH OF A LINE EXTENDING FROM TOGWOTEE PASS TO SOUTH PASS TO CASPER TUESDAY EVENING WITH THE BULK OF THE ACTIVITY EXITING TOWARD THE SOUTHEAST AFTER MIDNIGHT AS A 700MB LOW ESTABLISHES ITSELF OVER NORTHEAST COLORADO AND A SURFACE LOW OVER EAST CENTRAL CO. ANY LOW LEVEL UPSLOPE ACTIVITY THAT WILL DEVELOP ON THE BACKSIDE OF THE LOW WILL LIKELY BE CONFINED TO THE CASPER/CASPER MOUNTAIN AREA TUESDAY NIGHT THROUGH WEDNESDAY WITH LESSER UPSLOPE ACROSS AREAS TO THE WEST LIKE THE LANDER FOOTHILLS WHERE LESS SNOWFALL IS ANTICIPATED. IN ADDITION...ISENTROPIC LIFT WILL DELIVER ENHANCED SNOWFALL TO SWEETWATER AND NATRONA COUNTIES TUESDAY EVENING. MOST OF THE ENERGY ASSOCIATED WITH THE MAIN UPPER LEVEL TROUGH BY THIS TIME FRAME WILL SHIFT TO THE SOUTH OVER THE FOUR CORNERS AREA. CLEARING IS EXPECTED BY WEDNESDAY NIGHT. THE ECMWF AND THE GFS HAVE BEEN ADVERTISING AN UPPER LEVEL LOW CUTTING OFF IN THE EASTERN PACIFIC AND A RESULTANT BUILDING RIDGE OVER THE ROCKIES DURING THE LATTER HALF OF NEXT WEEK FOR THE LAST FEW DAYS. WITH THE CONSISTENCY OF THIS PATTERN CHANGE...WILL BUY INTO IT. A RIDGE LIKE THIS THIS TIME OF THE YEAR WILL TRANSLATE TO STEEP TEMPERATURE INVERSIONS WITH THE MILDEST TEMPS EXPECTED ACROSS AREAS THAT MIX OUT EAST OF THE DIVIDE. HOWEVER AREAS LIKE CASPER WILL BE A BIT COOLER THAN AREAS TO THE NORTH THAT MIX OUT LIKE JOHNSON COUNTY WITH THE INFLUENCE OF SNOW COVER IN THE VICINITY OF CPR. WITH THE ANTICIPATED FRESH SNOW COVER HAVE A MENTION OF PATCHY LATE NIGHT AND MORNING FOG OVER THE BASINS AND VALLEYS FOR THURSDAY NIGHT/MORNING THROUGH SATURDAY NIGHT/MORNING OF NEXT WEEK. .AVIATION.../00Z ISSUANCE/ WEST OF THE DIVIDE...A LULL IN SNOWFALL INTENSITY WILL CONTINUE FOR THE REST OF THIS AFTERNOON AND EARLY EVENING WITH THE NEXT ROUND OF HEAVIER SNOWFALL EXPECTED TO OCCUR BETWEEN 03 AND 05Z THIS EVENING. THIS SNOWFALL WILL LEAVE MVFR TO IFR CONDITIONS ACROSS THE AREA...WITH PERIODS OF LIFR POSSIBLE IN HEAVIER SNOWFALL. MOUNTAINS WILL REMAIN OBSCURED IN LOW CLOUDS AND SNOWFALL...WITH POSSIBLE ICING AND TURBULENCE THROUGH THE AVIATION PASSES. MOST TERMINALS WILL SEE THE POTENTIAL FOR SNOWFALL DURING THE FORECAST PERIOD...WITH KJAC EXPECTED TO EXPERIENCE LONGER PERIODS OF SNOWFALL. THE COVERAGE IS EXPECTED TO INCLUDE MOST ADDITIONAL REMAINING LOWER ELEVATION TERMINALS BY 15Z SUNDAY. EAST OF THE DIVIDE...ANY LINGERING LIGHT SNOW WILL BE ENDING BY SUNSET. OTHERWISE GUSTY WIND WILL DEVELOP AFTER 07Z SUNDAY ACROSS FAVORED TERMINALS...INCLUDING KCPR. .FIRE WEATHER... WINDS WILL BE ON THE INCREASE EAST OF THE DIVIDE SUNDAY INTO MONDAY WITH SNOW DEVELOPING IN THE SOUTH MONDAY. THE WEST WILL SEE PERIODS OF SNOW WITH A MAJOR STORM HITTING MONDAY AND MONDAY NIGHT WITH SIGNIFICANT SNOW AND WIND. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING WYZ020. WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY EVENING WYZ012>014-023-025. HIGH WIND WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING WYZ019. WINTER STORM WATCH FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT WYZ027. WINTER STORM WATCH FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT WYZ024. WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON WYZ001. HIGH WIND WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING WYZ003. && SHORT TERM...SKRBAC LONG TERM...LIPSON AVIATION...LIPSON FIRE WEATHER...SKRBAC
Hazardous weather outlook, Dec 15, 10:45 AM MST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1045 AM MST SAT DEC 15 2012 WYZ001>020-022>030-161200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1045 AM MST SAT DEC 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT VERY THICK FOG OVER ON THE WEST SIDE OF SOUTH PASS TO FARSON UNTIL AROUND NOON. TRAVELLERS SHOULD USE EXTREME WHEN ENCOUNTERING THESE THICK FOG BANKS...ESPECIALLY WITH THE SLICK ROADS ALSO. PERIODS OF LIGHT TO MODERATE SNOW EARLY THIS MORNING COULD REDUCE VISIBILITY AND CAUSE SLICK ROAD CONDITIONS ACROSS PORTIONS OF THE SOUTH AND WEST...AS WELL AS OVER MOUNTAIN PASSES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY...SNOW...AREAS OF BLOWING SNOW...SLICK ROADS AND LIMITED VISIBILITY LIKELY IN THE WESTERN MOUNTAINS AND FAR WEST VALLEYS. STRONG FRONTAL PASSAGE WITH GUSTY WINDS AND SOME LIGHT SNOW ACCUMULATIONS ACROSS CENTRAL AND SOUTHERN WYOMING SUNDAY AFTERNOON AND EVENING COULD CAUSE PERIODS OF DIFFICULT TRAVEL...ESPECIALLY ALONG INTERSTATE 80. MONDAY AND MONDAY NIGHT...STRONG WINDS POSSIBLE ALONG EAST SLOPES OF THE WIND RIVER AND ABSAROKA RANGES AND ADJACENT FOOTHILLS... AND THE WIND CORRIDOR BETWEEN ROCK SPRINGS AND CASPER. SNOW AND AREAS OF BLOWING AND DRIFTING SNOW WESTERN MOUNTAINS AND ACROSS THE SOUTH COULD CAUSE SIGNIFICANT TRAVEL DIFFICULTY. TUESDAY AND WEDNESDAY...SNOW INCREASING ACROSS SOUTHERN WYOMING ON TUESDAY...SPREADING INTO CENTRAL WYOMING TUESDAY NIGHT. HEAVIEST SNOW IS EXPECTED ALONG INTERSTATE 80 TUESDAY AND FROM ROCK SPRINGS TO CASPER AND SOUTH TUESDAY NIGHT AND WEDNESDAY MORNING. CLEARING AND VERY COLD WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 8:27 AM MST | Dense Fog Advisory | RIW | Fremont, Lincoln, Sublette, Sweetwater | 3 hr |
| Dec 15, 3:55 PM MST | Winter Storm Watch | RIW | Fremont, Lincoln, Park, Sublette, Teton | 23 hr |
Nearby
High Wind Watches in Wyoming, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.